Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 49, NWS Detroit, MI

August 2, 2015Bay County, Midland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Aug 2, 2015, 7:45 PM EDT for Bay County, Midland County, Michigan. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2015, 7:45 PM EDT (23:45 UTC)
Expired
Aug 2, 2015, 8:15 PM EDT
In force
30 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bay County, MI, Midland County, MI

The radar

The Detroit radar (KDTX), 119 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 7:51 PM EDTTSTM WND DMGMidland, MIWIRES DOWN
Aug 2, 7:56 PM EDTTSTM WND DMGKawkawlin, MIWIRES AND BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 6:27 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WUUS53 KDTX 022345
SVRDTX
MIC017-111-030015-
/O.NEW.KDTX.SV.W.0049.150802T2345Z-150803T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
745 PM EDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAY COUNTY IN SOUTHEASTERN MICHIGAN...
  MIDLAND COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 815 PM EDT

* AT 745 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR STERLING TO 7 MILES SOUTH OF RHODES TO NEAR OIL
  CITY...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PINCONNING AND LINWOOD AROUND 755 PM EDT.
  MIDLAND AROUND 805 PM EDT.
  AUBURN AROUND 810 PM EDT.
  BAY CITY...KAWKAWLIN AND ESSEXVILLE AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
POSEYVILLE...CRUMP...LAPORTE...NORTH BRADLEY...WILLARD...
GORDONVILLE...HOPE...AVERILL...PORTER TOWNSHIP AND BOMBAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4381 8449 4383 8417 4400 8416 4400 8405
      4391 8404 4391 8391 4381 8392 4375 8396
      4367 8391 4362 8374 4361 8373 4360 8370
      4348 8370 4349 8382 4352 8382 4352 8405
      4357 8405 4357 8417 4348 8417 4347 8461
TIME...MOT...LOC 2345Z 270DEG 54KT 4404 8406 4380 8414 4358 8455 

HAIL...<.75IN
WIND...60MPH
 
$$

SC
2 follow-up statements
792 
WWUS53 KDTX 022358
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
758 PM EDT SUN AUG 2 2015

MIC017-111-030015-
/O.CON.KDTX.SV.W.0049.000000T0000Z-150803T0015Z/
BAY MI-MIDLAND MI-
758 PM EDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR BAY AND MIDLAND COUNTIES...

AT 758 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AU GRES TO 6 MILES SOUTHEAST OF PINCONNING TO
NEAR MIDLAND...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  BAY CITY...KAWKAWLIN AND ESSEXVILLE AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
POSEYVILLE...CRUMP...LAPORTE...WILLARD...GORDONVILLE...AVERILL...
PORTER TOWNSHIP...BOMBAY AND BAY CITY STATE RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 8455 4383 8417 4391 8404 4391 8391
      4381 8392 4375 8396 4367 8391 4362 8374
      4361 8373 4360 8370 4348 8370 4349 8382
      4352 8382 4352 8405 4357 8405 4357 8417
      4348 8417 4347 8461
TIME...MOT...LOC 2358Z 270DEG 54KT 4404 8377 4380 8385 4358 8426 

HAIL...<.75IN
WIND...60MPH
 
$$

SC
238 
WWUS53 KDTX 030010
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
810 PM EDT SUN AUG 2 2015

MIC017-111-030020-
/O.EXP.KDTX.SV.W.0049.000000T0000Z-150803T0015Z/
BAY MI-MIDLAND MI-
810 PM EDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR BAY AND MIDLAND COUNTIES WILL
EXPIRE AT 815 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4364 8455 4383 8417 4391 8404 4391 8391
      4381 8392 4375 8396 4367 8391 4362 8374
      4361 8373 4360 8370 4348 8370 4349 8382
      4352 8382 4352 8405 4357 8405 4357 8417
      4348 8417 4347 8461
TIME...MOT...LOC 0007Z 270DEG 54KT 4404 8377 4380 8385 4358 8426 

$$

SS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:04 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 2, 7:04 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
704 PM EDT SUN AUG 2 2015

.AVIATION...

THUNDERSTORMS ARE SAGGING SOUTHWARD INTO THE AREA AND WILL AFFECT
MBS AS THE FORECAST PERIOD BEGINS AND THEN SETTLE SOUTH THROUGH THE
REMAINDER OF THE TERMINALS THROUGH ABOUT 05Z OR SO. EXPECT IFR/MVFR
CONDITIONS IN THE HEAVY RAIN THAT OCCURS...WITH GUSTY WINDS WILL THE
STRONGEST STORMS. IN FACT...POCKETS OF SEVERE WIND GUSTS TO 50 KNOTS
IS NOT OUT OF THE QUESTION. MVFR/LOWER VFR CIGS MAY PERSIST DURING
THE NIGHT WITH A STRAY SHRA OR TWO AS UPPER LEVEL TROUGH PIVOTS
THROUGH...BUT GENERALLY EXPECT A TRANSITION BACK TO VFR INTO MONDAY.

FOR DTW...MOST PROBABLE TIME FOR THUNDERSTORMS REMAINS IN THE 02Z-
06Z TIME FRAME AS LINE OF CONVECTION WORKS INTO AREA IN ADVANCE OF
COLD FRONT. THIS FRONT WILL THEN CLEAR THE AREA LATER TONIGHT INTO
MONDAY MORNING AND BRING VFR CONDITIONS.

//DTW THRESHOLD PROBABILITIES...

* LOW FOR TSTORMS 00Z-03Z...THEN MEDIUM 03Z-06Z TONIGHT.

&&

.PREV DISCUSSION...ISSUED 325 PM EDT SUN AUG 2 2015

SHORT TERM...THIS AFTERNOON AND TONIGHT

SCATTERED CONVECTION CONTINUES TO BUBBLE OVER FAR NORTHERN CWA ALONG
WEST TO EAST OUTFLOW BOUNDARY STALLED OVER THAT AREA ALONG SOUTHERN
PERIPHERY OF CONVECTIVE CLUSTER TRACK(S) FROM THIS MORNING AND EARLY
AFTERNOON. EXPECT THIS ACTIVITY TO GRADUALLY INCREASE IN COVERAGE
THROUGH THE REST OF THE AFTERNOON...AT LEAST NORTH OF THE INTERSTATE
69 CORRIDOR. GIVEN THE DEGREE OF INSTABILITY ADVECTING INTO AREA FROM
THE WEST AND SOUTHWEST AND FEEDING THIS ACTIVITY...EXPECT SOME OF
THESE STORMS TO BE SEVERE. TO THIS POINT...THIS ACTIVITY HAS HAS
REMAIN CONFINED TO THE SAGINAW VALLEY AND NORTHERN THUMB. IF THIS
REMAINS THE CASE...LATER ACTIVITY THIS EVENING SHOULD HAVE A
STRAIGHT SHOT INTO THE AREA WITHIN TOO MUCH IMPEDANCE FROM
STABILIZATION IN THE WAKE OF THIS LEAD CLUSTER OF SEVERE STORMS.

THIS MAIN WIDESPREAD ACTIVITY...WHICH WILL SPREAD SOUTHWARD THROUGH
THE AREA THIS EVENING...STILL LOOKS TO ORGANIZE FROM VARIOUS
CONVECTIVE CLUSTERS CURRENTLY ACTIVE OVER NORTHERN WISCONSIN AND
WESTERN NORTHERN LOWER MICHIGAN. AS A COLD FRONT AND STRONG UPPER
LEVEL SUPPORT FROM AMPLIFYING UPPER TROUGH WORK INTO THE
REGION...THESE CLUSTERS SHOULD COMBINE INTO A PRETTY SOLID LINE (OR
TWO) OF STORMS AND ACCELERATE THROUGH SOUTHEAST LOWER MICHIGAN FROM
MID TO LATE EVENING. WHILE LATE DAY INSTABILITY...CURRENTLY 2500
J/KG OF MLCAPE...WILL EASE BY THIS TIME...HIGH BULK SHEAR FROM
STRONG WIND FIELD...ALONG WITH GENERAL UPSCALE ORGANIZATION OF THE
MESOSCALE SYSTEM...SHOULD SUPPORT RATHER WIDESPREAD WIND DAMAGE.

AS OF 3 PM...IT APPEARS THE STORM CLUSTER THAT WILL LIKELY BECOME
OUR MAIN EVENT THIS EVENING IS ORGANIZING OVER NORTHERN WISCONSIN AS
THE FULL UPPER SUPPORT OF THE DEEPENING SHORTWAVE TROUGH IS NOW
SPREADING INTO THIS AREA. THIS CURRENT LOCATION SUPPORTS A SLIGHTLY
FASTER ADVANCE INTO THE AREA BY PERHAPS 1 OR 2 HOURS -VS- THE
PREVIOUS FORECAST THINKING. THIS BASICALLY FOCUSES THIS NEXT ROUND
OF SEVERE THUNDERSTORMS AT 23Z-00Z OVER THE FAR NORTHERN CWA TO 01Z-
02Z FLINT INTO NORTHERN METRO DETROIT...AND QUICKLY SOUTH FROM THERE
THE REST OF THE EVENING AS WHAT WILL MOST LIKELY BE A FORWARD
PROPAGATING MCS MATURES AND RACES THROUGH LOWER MICHIGAN.

LONG TERM...

UPPER LOW CENTER WILL SLOWLY TRACK FROM ONTARIO TO QUEBEC MONDAY AND
TUESDAY. THIS WILL KEEP THE NORTHERN AND CENTRAL GREAT LAKES
CONFINED WITHIN COOLER WEST TO NORTHWEST FLOW AROUND THE BACKSIDE OF
THE SYSTEM. COOLER AND QUIETER WEATHER CAN BE EXPECTED FOR THE FIRST
PART OF THE WORK WEEK...ALTHOUGH A FEW SHORTWAVE TROUGHS WILL STILL
PIVOT DOWN ACROSS MICHIGAN. MODELS ARE STILL KEYING IN ON A
SECONDARY COLD FRONT DROPPING DOWN THROUGH NORTHERN AND CENTRAL
LOWER MICHIGAN LATE MONDAY THROUGH THE FIRST PART OF MONDAY NIGHT.
FORECAST CONTINUES TO CARRY A LOW CHANCE OF POPS FROM I-69 NORTH
WHERE MORE MOISTURE WILL BE AVAILABLE AND WHERE COOLER MID-LEVEL AIR
WILL OVERLAP WITH DIURNAL HEATING AHEAD OF THE FRONT. THE SECONDARY
FRONT WILL REMAIN SETTLED OVER CENTRAL MICHIGAN INTO TUESDAY...AND
MAY AGAIN PROVIDE A FOCUS FOR SHOWERS AND A FEW THUNDERSTORMS
TUESDAY AFTERNOON/EVENING AS A SHORTWAVE TROUGH CLIPS ACROSS THE
REGION. CONDITIONS WILL FEEL COOLER WITH DEWPOINTS DROPPING INTO
MORE COMFORTABLE READINGS IN THE 50S...AND AS DAYTIME HIGHS ONLY
REACH INTO THE MID 70S TO LOW 80S MONDAY AND INTO THE 70S ON TUESDAY.

WEDNESDAY THROUGH SUNDAY.

FAIR WEATHER IS STILL ON TRACK FOR WEDNESDAY AS HIGH PRESSURE MOVES
OVER THE REGION. DRY CONDITIONS SHOULD HOLD OVER MOST OF SOUTHEAST
MICHIGAN ON THURSDAY MORNING...WITH EXCEPTION OF THE SOUTHERN MOST
COUNTIES WHERE SCATTERED SHOWERS WILL BEGIN TO POP. CHANCES OF
SHOWERS AND THUNDERSTORMS WILL SPREAD NORTHWARD THROUGH THE
AFTERNOON AND EVENING OFF LOW PUSHING INTO NORTHERN OHIO. CONFIDENCE
AND TIMING ON THIS SYSTEM IS LOW TO MODERATE DUE TO MODEL
INCONSISTENCIES. POTENTIAL FOR SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL LINGER INTO SATURDAY.

MARINE...

STRONG SOUTHWEST WINDS WITH GUSTS OF 25 TO 30 KNOTS WILL CONTINUE
INTO TONIGHT IN ADVANCE OF A COLD FRONT DROPPING THROUGH THE GREAT
LAKES. THE STRONGEST WINDS WILL BE OVER SAGINAW BAY...WHERE
SOUTHWEST WINDS WILL FUNNEL. THE FRONT AND A WARM AND UNSTABLE
AIRMASS PRECEDING IT WILL ALSO PROVIDE ROUNDS OF SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT...SOME OF WHICH WILL BE SEVERE. THE
MOST LIKELY THREAT WITH THUNDERSTORMS WILL BE WIND GUSTS TO 50
KNOTS. WINDS WILL TURN WEST AND THEN NORTHWEST BEHIND THE FRONT
MONDAY. WIND SPEEDS MONDAY LOOK TO BE GREATEST OVER NORTHERN LAKE
HURON...WHERE THEY WILL REACH BETWEEN 15 TO 25 KNOTS MONDAY NIGHT
THROUGH TUESDAY NIGHT AS COOLER AIR SETTLES OVER THE CENTRAL GREAT
LAKES REGION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 10 PM EDT THIS EVENING FOR MIZ049.

LAKE HURON...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR LHZ421-422-441>443.

LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR LCZ460.

MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR LEZ444.

&&

AVIATION.....DT
SHORT TERM...DG
LONG TERM....HLO/DE
MARINE.......HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 2, 7:13 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
713 PM EDT SUN AUG 2 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-032030-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
713 PM EDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO BUILD SOUTHWARD THROUGH THE AREA
AHEAD OF A COLD FRONT THIS EVENING AND INTO THE OVERNIGHT. SOME OF
THESE STORMS ARE EXPECTED TO BE SEVERE...ESPECIALLY BEFORE 2 AM.
STORMS WILL FOCUS ALONG AND NORTH OF INTERSTATE 69 THROUGH 9 PM AND
THEN SINK SOUTH INTO METRO DETROIT BETWEEN 10 PM AND MIDNIGHT.

THE PRIMARY HAZARD WILL BE DAMAGING WIND GUSTS TO 60 MPH. LARGE HAIL
TO ONE INCH IN DIAMETER AND AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE. STORM MOTION WILL BE TO THE SOUTHEAST AT 40 MPH.

A BEACH HAZARDS STATEMENT IS ALSO IN EFFECT FOR HURON COUNTY. SEE
THE LATEST COASTAL HAZARD MESSAGE FOR DETAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-032030-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
713 PM EDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO BUILD SOUTHWARD THROUGH THE AREA
AHEAD OF A COLD FRONT THIS EVENING AND INTO THE OVERNIGHT. SOME OF
THESE STORMS ARE EXPECTED TO BE SEVERE...ESPECIALLY BEFORE 2 AM. THE
PRIMARY HAZARD WILL BE DAMAGING WIND GUSTS TO 50 KNOTS. LARGE HAIL
TO ONE INCH IN DIAMETER AND AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE. STORM MOTION WILL BE TO THE SOUTHEAST AT 35 KNOTS.

A BEACH HAZARDS STATEMENT IS IN EFFECT FOR HURON COUNTY. SEE THE
LATEST COASTAL HAZARD MESSAGE FOR DETAIL.

SMALL CRAFT ADVISORIES ARE IN EFFECT. SEE THE FORECAST FOR DETAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DG

In the hours before

Local storm report, Aug 2, 6:58 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             BAD AXE                 43.80N 83.00W
08/02/2015  M0.75 INCH       HURON              MI   TRAINED SPOTTER

&&

DT
Local storm report, Aug 2, 7:08 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
708 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     3 SW CARO               43.46N 83.45W
08/02/2015  M45 MPH          TUSCOLA            MI   AWOS

            AT TUSCOLA AREA AIRPORT /KCFS/

&&

DT
Local storm report, Aug 2, 7:16 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
716 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     1 S UBLY                43.70N 82.93W
08/02/2015                   HURON              MI   PUBLIC

            MULTIPLE TREES AND POWERLINES DOWN.

&&

DT
Local storm report, Aug 2, 7:21 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
721 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     MARINE TSTM WIND 12 NNW BAY PARK         43.81N 83.72W
08/02/2015  M60.00 MPH       LHZ422             MI   BUOY

            MEASURED AT SAGINAW BAY LIGHT 1

0630 PM     MARINE TSTM WIND 8 ESE AU GRES           44.02N 83.54W
08/02/2015  M60.00 MPH       LHZ421             MI   BUOY

            MEASURED AT GRAVELLY SHOALS LIGHT

&&

DT
Local storm report, Aug 2, 7:36 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
736 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             SSW HARBOR BEACH        43.84N 82.66W
08/02/2015  M1.00 INCH       HURON              MI   TRAINED SPOTTER

&&

DELLIOTT
Local storm report, Aug 2, 7:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
739 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     PIGEON                  43.83N 83.27W
08/02/2015                   HURON              MI   TRAINED SPOTTER

            MULTIPLE TREE BRANCHES 6 TO 10 INCHES IN DIAMETER DOWN
            THROUGHOUT PIGEON

&&

DT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:58 AM EDTBeach Hazards StatementDTXHuron18 hr
Aug 2, 1:33 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac, Tuscola57 min
Aug 2, 1:44 PM EDTSpecial Marine WarningDTX91 min
Aug 2, 2:18 PM EDTSevere Thunderstorm WarningDTXHuron57 min
Aug 2, 2:24 PM EDTSevere Thunderstorm WarningDTXSanilac, Tuscola81 min
Aug 2, 2:28 PM EDTSpecial Marine WarningDTX62 min
Aug 2, 2:35 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw55 min
Aug 2, 2:55 PM EDTSpecial Marine WarningDTX95 min
Aug 2, 2:56 PM EDTSpecial Marine WarningDTX94 min
Aug 2, 3:21 PM EDTTornado WarningDTXSanilac, Tuscola39 min
Aug 2, 3:29 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw32 min
Aug 2, 3:34 PM EDTSevere Thunderstorm WarningDTXSanilac, Tuscola56 min
Aug 2, 5:10 PM EDTSpecial Marine WarningDTX65 min
Aug 2, 5:42 PM EDTSpecial Marine WarningDTX2 hr
Aug 2, 5:45 PM EDTSevere Thunderstorm WarningDTXHuron90 min
Aug 2, 5:57 PM EDTSevere Thunderstorm WarningDTXBay48 min
Aug 2, 6:18 PM EDTSpecial Marine WarningDTX87 min
Aug 2, 6:24 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac, Tuscola81 min
Aug 2, 7:05 PM EDTSpecial Marine WarningDTX115 min
Aug 2, 7:08 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac32 min
Aug 2, 7:25 PM EDTSevere Thunderstorm WarningDTXTuscola15 min
Aug 2, 7:41 PM EDTAreal Flood AdvisoryDTXTuscola3 hr
Aug 2, 7:51 PM EDTSpecial Marine WarningDTX84 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.